Home » Frequently asked Questions on Health » Will prolonged use of steroids in the eyes lead to further problems?

Will prolonged use of steroids in the eyes lead to further problems?

Q: I am a 29 years old healthy male. I have undergone corneal transplantation (Penetrating Keratoplasty) twice in both the eyes (i.e. total 4 transplants). I have been prescribed a steroidal eye drop named prednisolone forte by my doctors depending upon the condition of the eye, the dosage varies from just once in a day to once every 1-2 hours. I have been using this eye drop almost every day during this period. God knows!, how long this will continue! The last transplantation was done in the right eye two months back. This eye drop is accompanied by the following warning: Indiscriminate or prolonged use of the preparation may lead to glaucoma, cataract & fungal infections. Are the chances of contracting glaucoma, cataract or some fungal infections ripe?

A:It is true that prolonged use of steroids in eyes can lead to increase in pressure (glaucoma), cataract and once in while fungal infection but there is no alternative. However these side effects are not invariable; many patients just do not suffer from any of these side effects. Fungal infections are rare.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------